Texas, 2005Strong Wind in Texas, April 6, 2005
April 6, 2005 · NWS MAF · 1 event in 1 county or zone
1 strong wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Apr 6, 12:26 PM CST, 2 hours 4 minutes earlier.
Area forecast discussion, Apr 6, 12:26 PM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
126 PM CDT WED APR 6 2005
.SHORT TERM...
UPPER TROUGH HAS MOVED EAST OF THE AREA AS HIGH PRESSURE BUILDS
ACROSS THE REGION. AT THE SURFACE A VERY STRONG LOW PRESSURE SYSTEM
LOCATED OVER EASTERN OKLAHOMA IS SHOWING LITTLE EASTWARD PROGRESS.
THEREFORE EXPECT GUSTY NORTHERLY WINDS TO CONTINUE OVER THE CWA
THROUGH THE REST OF THE AFTERNOON BUT VALUES HAVE FALLEN BELOW
ADVISORY CRITERIA. THEREFORE WILL LET WIND ADVISORY EXPIRE. WIND
SPEEDS WILL CONTINUE TO DROP OFF AFTER SUNSET AS THE PRESSURE
GRADIENT RELAXES. LOW TEMPERATURES TONIGHT ARE EXPECTED TO BE
SLIGHTLY LOWER THAN LAST NIGHTS DUE TO THE NORTHERLY WINDS AND
MOSTLY CLEAR SKIES. A FEW HIGH CLOUDS WILL BEGIN TO MOVE IN FROM
THE WEST LATE TONIGHT.
.LONG TERM...
UPPER LOW BEGINS TO PICK UP EASTWARD PACE ON THURSDAY. ASSOCIATED
SURFACE LOW WILL PROGRESS EASTWARD ALLOWING HIGH PRESSURE TO BUILD
INTO WEST TEXAS AND ALLOWING WINDS TO SLACKEN CONSIDERABLY. MOISTURE
WILL REMAIN HARD TO COME BY THROUGH THE MIDDLE OF NEXT WEEK. SURFACE
TROUGH DEVELOPS EAST OF MOUNTAINS IN RESPONSE TO FAST UPPER LEVEL
FLOW AND APPROACH OF NEXT UPPER TROUGH MOVING IN FROM WEST COAST.
SURFACE TROUGH MAY BRING IN SUFFICIENT MOISTURE FOR A FEW ISOLATED
THUNDERSTORMS FRIDAY OR SATURDAY EVENING... THOUGH IT APPEARS THAT
MOST ACTIVITY WILL BE EAST OF THE FORECAST AREA IN DEEPER MOISTURE
AS IT APPEARS THAT THE DRYLINE WILL LIKELY MIX EAST OF FORECAST
AREA BOTH DAYS.
WHILE THE NEXT SIGNIFICANT CHANCE OF PRECIPITATION IS STILL NOT
APPARENT... THE OCCURRENCE OF THE NEXT WIND EVENT FOR WEST TEXAS
AND SOUTHEAST NEW MEXICO IS NOT. ANOTHER SLOW MOVING CLOSED LOW
IS PROGGED TO DROP INTO NEW MEXICO BY SUNDAY RESULTING IN STRONG
WINDS SUNDAY AND MONDAY...POSSIBLY REQUIRING A HIGH WIND WARNING
BEGINNING SATURDAY NIGHT IN THE HIGHER TERRAIN OF WEST TEXAS AND
SOUTHEAST NEW MEXICO. TEMPERATURES MAY BE SOMEWHAT COOLER MONDAY
AS THE NEXT COLD FRONT PUSHES INTO THE AREA IN THE WAKE OF THE
UPPER LOW. HAVE TRENDED DOWN TEMPERATURES SOMEWHAT. FURTHER
ADJUSTMENT MAY BE NECESSARY ARE MORE DATA BECOMES AVAILABLE.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 43 74 49 78 / 0 0 0 0
CARLSBAD NM 40 76 45 82 / 0 0 0 0
DRYDEN TX 47 80 51 80 / 0 0 0 0
FORT STOCKTON TX 46 78 50 84 / 0 0 0 0
GUADALUPE PASS TX 39 69 50 78 / 0 0 0 0
HOBBS NM 40 75 45 81 / 0 0 0 0
MARFA TX 34 73 43 79 / 0 0 0 0
MIDLAND INTL AIRPORT TX 43 74 48 79 / 0 0 0 0
ODESSA TX 43 75 50 80 / 0 0 0 0
WINK TX 43 81 47 87 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
72/05
Hazardous weather outlook, Apr 6, 12:39 PM CST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
139 PM CDT WED APR 6 2005
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-071839-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
139 PM CDT WED APR 6 2005 (1239 PM MDT WED APR 6 2005)
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ANOTHER HIGH WIND EVENT WILL BE POSSIBLE ACROSS THE GUADALUPE AND DAVIS
MOUNTAINS SATURDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE)
HTTP://WWW.WEATHER.GOV/MIDLAND
Strong Wind, Scurry
- When
- April 6, 2:30 PM CST to 4:30 PM CST
- Where
- Scurry forecast zone
- Measured
- 42 kt (48 mph) measured gust
- Property damage
- $30,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.746, -100.916 (the zone’s center; the record gives no point)
Gradient winds in the wake of a cold front destroyed a metal building at the Snyder Airport. Peak wind gusts to 50 MPH were measured during the afternoon hours at the airport by automated weather instruments. These winds followed several consecutive days of strong winds across the area that could have contributed to weakening the structure.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, April 6, 20051 death · 7 injured · $17 million · F3 · 158 events
- Tornadoes in Mississippi, April 6, 2005$8.6 million · F3 · 3 events
- Tornadoes in Mississippi, April 6, 2005$2.4 million · F2 · 2 events
- Tornadoes in Mississippi, April 6, 20052 injured · $500,000 · F2 · 2 events
- Tornado in Louisiana, April 6, 20052 injured · $250,000 · F2 · 1 event
- Tornadoes in Mississippi, April 6, 2005$815,000 · F1 · 2 events
- Tornadoes in Louisiana, April 6, 2005$120,000 · F1 · 3 events
- Tornado in Mississippi, April 6, 2005$50,000 · F1 · 1 event
- Flash Flood in Florida, April 6 to 7, 2005$150,000 · 1 event
- Flash Flood in Alabama, April 6, 2005$150,000 · 1 event
- Damaging Winds in Louisiana, April 6, 2005$65,000 · 58 kt wind · 4 events
- Tornado in Louisiana, April 6, 2005$20,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445594.